Smooth varieties of almost minimal degree

Research output: Contribution to journalArticle

11 Citations (Scopus)

Abstract

In this article we study non-linearly normal smooth projective varieties X ⊂ Pr of deg (X) = codim (X, Pr) + 2. We first give geometric characterizations for X (Theorem 1.1). Indeed X is the image of an isomorphic projection of smooth varieties over(X, ̃) ⊂ Pr + 1 of minimal degree. Also if over(X, ̃) is not the Veronese surface, then there exists a smooth rational normal scroll Y ⊂ Pr which contains X as a divisor linearly equivalent to H + 2 F where H is the hyperplane section of Y and F is a fiber of the projection morphism π : Y → P1. By using these characterizations, (1) we determine all the possible types of Y from the type of over(X, ̃) (Theorem 1.2), and (2) we investigate the relation between the Betti diagram of X and the type of Y (Theorem 1.3). In particular, we clarify the relation between the number of generators of the homogeneous ideal of X and the type of Y. As an application, we construct non-linearly normal examples where the converse to Theorem 1.1 in [D. Eisenbud, M. Green, K. Hulek, S. Popescu, Restriction linear syzygies: Algebra and geometry, Compos. Math. 141 (2005) 1460-1478] fails to hold (Remark 2).

Original languageEnglish
Pages (from-to)185-208
Number of pages24
JournalJournal of Algebra
Volume314
Issue number1
DOIs
Publication statusPublished - 2007 Aug 1
Externally publishedYes

Fingerprint

Theorem
Projection
Linear Restrictions
Syzygies
Projective Variety
Morphism
Converse
Hyperplane
Divisor
Diagram
Isomorphic
Linearly
Fiber
Generator
Algebra

ASJC Scopus subject areas

  • Algebra and Number Theory

Cite this

Smooth varieties of almost minimal degree. / Park, Euisung.

In: Journal of Algebra, Vol. 314, No. 1, 01.08.2007, p. 185-208.

Research output: Contribution to journalArticle

Park, Euisung. / Smooth varieties of almost minimal degree. In: Journal of Algebra. 2007 ; Vol. 314, No. 1. pp. 185-208.
@article{2826e1a56ec242a18201a780b35aed28,
title = "Smooth varieties of almost minimal degree",
abstract = "In this article we study non-linearly normal smooth projective varieties X ⊂ Pr of deg (X) = codim (X, Pr) + 2. We first give geometric characterizations for X (Theorem 1.1). Indeed X is the image of an isomorphic projection of smooth varieties over(X, ̃) ⊂ Pr + 1 of minimal degree. Also if over(X, ̃) is not the Veronese surface, then there exists a smooth rational normal scroll Y ⊂ Pr which contains X as a divisor linearly equivalent to H + 2 F where H is the hyperplane section of Y and F is a fiber of the projection morphism π : Y → P1. By using these characterizations, (1) we determine all the possible types of Y from the type of over(X, ̃) (Theorem 1.2), and (2) we investigate the relation between the Betti diagram of X and the type of Y (Theorem 1.3). In particular, we clarify the relation between the number of generators of the homogeneous ideal of X and the type of Y. As an application, we construct non-linearly normal examples where the converse to Theorem 1.1 in [D. Eisenbud, M. Green, K. Hulek, S. Popescu, Restriction linear syzygies: Algebra and geometry, Compos. Math. 141 (2005) 1460-1478] fails to hold (Remark 2).",
author = "Euisung Park",
year = "2007",
month = "8",
day = "1",
doi = "10.1016/j.jalgebra.2007.02.027",
language = "English",
volume = "314",
pages = "185--208",
journal = "Journal of Algebra",
issn = "0021-8693",
publisher = "Academic Press Inc.",
number = "1",

}

TY - JOUR

T1 - Smooth varieties of almost minimal degree

AU - Park, Euisung

PY - 2007/8/1

Y1 - 2007/8/1

N2 - In this article we study non-linearly normal smooth projective varieties X ⊂ Pr of deg (X) = codim (X, Pr) + 2. We first give geometric characterizations for X (Theorem 1.1). Indeed X is the image of an isomorphic projection of smooth varieties over(X, ̃) ⊂ Pr + 1 of minimal degree. Also if over(X, ̃) is not the Veronese surface, then there exists a smooth rational normal scroll Y ⊂ Pr which contains X as a divisor linearly equivalent to H + 2 F where H is the hyperplane section of Y and F is a fiber of the projection morphism π : Y → P1. By using these characterizations, (1) we determine all the possible types of Y from the type of over(X, ̃) (Theorem 1.2), and (2) we investigate the relation between the Betti diagram of X and the type of Y (Theorem 1.3). In particular, we clarify the relation between the number of generators of the homogeneous ideal of X and the type of Y. As an application, we construct non-linearly normal examples where the converse to Theorem 1.1 in [D. Eisenbud, M. Green, K. Hulek, S. Popescu, Restriction linear syzygies: Algebra and geometry, Compos. Math. 141 (2005) 1460-1478] fails to hold (Remark 2).

AB - In this article we study non-linearly normal smooth projective varieties X ⊂ Pr of deg (X) = codim (X, Pr) + 2. We first give geometric characterizations for X (Theorem 1.1). Indeed X is the image of an isomorphic projection of smooth varieties over(X, ̃) ⊂ Pr + 1 of minimal degree. Also if over(X, ̃) is not the Veronese surface, then there exists a smooth rational normal scroll Y ⊂ Pr which contains X as a divisor linearly equivalent to H + 2 F where H is the hyperplane section of Y and F is a fiber of the projection morphism π : Y → P1. By using these characterizations, (1) we determine all the possible types of Y from the type of over(X, ̃) (Theorem 1.2), and (2) we investigate the relation between the Betti diagram of X and the type of Y (Theorem 1.3). In particular, we clarify the relation between the number of generators of the homogeneous ideal of X and the type of Y. As an application, we construct non-linearly normal examples where the converse to Theorem 1.1 in [D. Eisenbud, M. Green, K. Hulek, S. Popescu, Restriction linear syzygies: Algebra and geometry, Compos. Math. 141 (2005) 1460-1478] fails to hold (Remark 2).

UR - http://www.scopus.com/inward/record.url?scp=34249296356&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=34249296356&partnerID=8YFLogxK

U2 - 10.1016/j.jalgebra.2007.02.027

DO - 10.1016/j.jalgebra.2007.02.027

M3 - Article

AN - SCOPUS:34249296356

VL - 314

SP - 185

EP - 208

JO - Journal of Algebra

JF - Journal of Algebra

SN - 0021-8693

IS - 1

ER -